Thyroid UK
90,438 members104,807 posts

New to thyroid problems.

Have been on 25mg Levi. Having first dr appt Wednesday 25th. Is anyone bothered with itching and sores on body and black and blue marks. Is there his from the pill? Also when you get thyroid blood tests is it fasting and do you skip the Levi that morning?

27 Replies
oldestnewest

Hypothyroidism makes skin dry and itchy, It's very common among people with hypothroidism..........

I always take my levothyroxine after blood test, some people say it doesn't matter to take it before the blood test tough...

1 like
Reply

Thanks I am definitely itching

Reply

Bubba

"when you get thyroid blood tests is it fasting and do you skip the Levi that morning?"

Yes, that's what we advise here but we don't discuss it with doctors or phlebotomists, it is a patient to patient tip. Take your dose of Levo after the Blood draw. Make the appointment the earliest one of the day, TSH is highest early morning and lowers throughout the day. You need your TSH as high as possible when looking for an increase or to avoid a reduction in dose.

What brand is your Levo? A lot of members have had side effects from Teva and have had to change brands. Other brands have caused some members problems but Teva is by far the one which has caused most problems although some members do get on well with it.

Reply

I am in the USA. The manufacturer says Lannett co. Do you think an endocrinologist is better than a GP for this condition. I think my appt will take forever due to so many questions . Thanks for your info

Reply

Sorry, I know nothing about US brands.

Here in the UK most endocrinologists are diabetes specialists with very little knowledge of thyroid, so many people are disappointed with their consultation. Some GPs have little knowledge too, but some have more knowledge than endos. It's very hit and miss here. Maybe it's different with your health care. Can you get a recommendation for a good thyroid specialist from a satisfied patient, any US based thyroid forums where you can ask?

1 like
Reply

I guess I will find out on the 25 of April. I know 1 person with thyroid and she sees a go and says he is good and she has had it for many years. I guess I could see her dr if I had to

Reply

My doctor says Lannett is the best manufacturer of levo/t4 in US. (Carried by Walgreens). Most doctors, period, are out of date and out of touch on thyroid issues. I am going to an integrative health center; my insurance covers it.

Reply

Thanks

Reply

Lannett is the same product as Unithroid.

Some people do prefer it over most others.

Reply

Teva make me itch.

Reply

Thanks

Reply

Hi I am in California. First time on this board but read stuff all the time. Am clinical hypothyroid (was hyper w Graves) and have tried every brand and tried Armour, Nature Throid...nothing worked. I am on Tirosint (its a liquid capsule and no cellulose or dyes), seen by a endocronologist (head of the department of a large teaching hospital) who is in charge of my thyroid care. I have seen a ton of doctors all over California, and the best one, is the one who understands me and lets me control my dosing by actually listening to me. (I have a primary doctor who has authorized (for insurance) to see an endocronoligist). Its been a long road and I would do so many things different if I was newly diagnosed! Most primary doctors arent well versed in the details of thyroid patients. Read the ingredients and know the manufactures of what you are getting. Also do your homework and believe that what you are feeling in legit. Make the change of brands if one doesnt work for you. But you have to be in control...or you will suffer. Hope this helps.

2 likes
Reply

Thanks

Reply

Could you pls explain exactly how Armour and Nature Thyroid didn’t work for you?

Reply

Do you still have graves disease?

Reply

You have my sympathy. The itching is dreadful. I find 2 things help. One is athlete's foot powder and the other is Sudocreme. What do you use?

Reply

Nothing yet for the he itching. Just baseline for the dores

Reply

Sores

Reply

Since becoming hypo I have dry itchy sores. I find Aloe Vera and Tea tree gel is quite soothing.

Reply

I was thinking of trying Aveno lotion with the oatmeal in it

Reply

I just take a one a day antihistamine for the itching, which has mainly stopped since taking the Levo. I've always bruised easily so assumed the marks were to do with that and I've never got the sores. Mine started when I went through the menopause so I put all my ailments down to that. I was wrong. Got my first blood test since going on the pills on the 30th April. It's a take a ticket and wait place so I'm going early.

Reply

No bruises but sores on my arms and face. I stopped talking Levo and now on Nature Throid which has really helped. Levo had only T4 where NT has both T4 & T3.

Reply

Thanks I will see dr tom and have all questions written down

Reply

Levothroxine (??) is just T4. A lot of folks don't convert T4 to T3 well where Armor Thyroid works better to alleviate hypothyroid symptoms. I moved from Levo to Armor and feel better, added iodine and feel _best_. Have had thinning hair, excema for years, then got my hypo under control: Armor + iodine + eating paleo. Avoid goitrogenic foods!! soy etc etc.

What is also not suggested (by Drs anyway) is to supliment with iodine in parallel.

Read Dr Brownstein Iodine Why we needed and can't live with out it, also Lynne Farrow's Iodine crisis. Too many wrong rumors about taking iodine etc.

Reply

No I never skipped, the doctor told me not to to measure proper thyroid levels.

Reply

I don't know if this is helpful to you but for some reason when I started levothyroxine and everytime my dose has been Increased I get really itchy dry patches in the same places everytime for approx 8-10 weeks then my skin goes back to normal as long as I continue on the same dose.

Reply

All the replies have been very helpful

Reply

You may also like...